Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Denver/Boulder, CO

June 16, 2015Larimer County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2015, 2:58 PM MDT for Larimer County, Weld County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2015, 2:58 PM MDT (20:58 UTC)
Expired
Jun 16, 2015, 3:34 PM MDT
In force
36 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Larimer County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:05 PM MDTHAIL 16 Ese Fort Collins, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS55 KBOU 162058
SVRBOU
COC069-123-162145-
/O.NEW.KBOU.SV.W.0099.150616T2058Z-150616T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...
  WEST CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 345 PM MDT

* AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMNATH...OR
  6 MILES SOUTHEAST OF FORT COLLINS...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED SPOTTERS 4 MILES SOUTH OF FORT COLLINS WERE 
           REPORTING NICKEL TO QUARTER SIZE HAIL AT 356 PM MDT. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...
  EATON...SEVERANCE...AULT...KERSEY...TIMNATH...GILL...BARNESVILLE...
  LUCERNE AND GALETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4036 10507 4053 10511 4062 10451 4040 10445
TIME...MOT...LOC 2057Z 261DEG 27KT 4048 10498 

HAIL...1.00IN
WIND...60MPH

$$

DANKERS
2 follow-up statements
435 
WWUS55 KBOU 162113
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT TUE JUN 16 2015

COC069-162122-
/O.CAN.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
LARIMER CO-
313 PM MDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARIMER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
      4062 10451
TIME...MOT...LOC 2112Z 261DEG 27KT 4050 10484 

$$

COC123-162145-
/O.CON.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
WELD CO-
313 PM MDT TUE JUN 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL WELD COUNTY...

AT 312 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEVERANCE...OR
7 MILES NORTHWEST OF GREELEY...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS IN THE FORT COLLINS AND WELLINGTON 
AREAS HAVE BEEN REPORTING ONE INCH DIAMETER HAIL WITH THIS 
THUNDERSTORM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREELEY...WINDSOR...EATON...SEVERANCE...AULT...GILL...BARNESVILLE...
LUCERNE AND GALETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
      4062 10451
TIME...MOT...LOC 2112Z 261DEG 27KT 4050 10484 

HAIL...1.00IN
WIND...60MPH

$$

DANKERS
915 
WWUS55 KBOU 162134
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT TUE JUN 16 2015

COC123-162143-
/O.CAN.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
WELD CO-
334 PM MDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER...HAIL 
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
      4062 10451
TIME...MOT...LOC 2133Z 261DEG 27KT 4053 10463 

$$

DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:46 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 16, 2:46 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
246 PM MDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 216 PM MDT TUE JUN 16 2015

FOR TONIGHT...A MODERATE WESTERLY FLOW ALOFT WILL BE OVER
COLORADO. AN UPPER LEVEL DISTURBANCE EMBEDDED IN THE FLOW WILL
PASS ACROSS SOUTHERN WYOMING AND NORTHERN COLORADO LATE THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE DEVELOPING OVER
THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...AND WILL CONTINUE TO
TRACK EASTWARD ACROSS THE NORTHEAST PLAINS THROUGH THE EVENING.
SFC BASED CAPES THIS AFTERNOON AROUND 2500 J/KG OVER THE
NORTHEASTERN PLAINS. COULD STILL SEE SOME DRYING BUT DEWPOINTS ARE
STILL CLOSE TO 50 ALONG THE URBAN CORRIDOR. STORMS THIS AFTERNOON
MOVING PRETTY WELL 20-25 KTS. SOME HEAVY RAIN POTENTIAL BUT THE
DURATION SHOULD BE FAIRLY SHORT. MAIN AREA TO WATCH WILL BE ALONG
THE FAR NORTHEASTERN CORNER WHERE AN ISOLATED SEVERE STORM MAY
OCCUR. A FRONTAL BOUNDARY SURGES INTO NORTHEAST PLAINS THIS
EVENING WITH LOW LEVEL MOISTURE PUSHING IN FM THE NORTHEAST LATE
TONIGHT. WENT WITH PATCHY FOG OVER MUCH OF NORTHEAST COLORADO FM
09-15Z TUESDAY MORNING.

ON WEDNESDAY...THE FLOW ALOFT WILL BE WEAKER AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST. BACKED OFF THE TEMPERATURES
BY A COUPLE OF DEGREES FM THE PREVIOUS FORECAST. THE FORECAST
SOUNDINGS REMAIN MOIST WITH PW VALUES AROUND 0.90-1.0 INCH.
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER
DIVIDE THROUGH EARLY AFTERNOON...THEN FORM OVER THE NORTHEAST
PLAINS LATE IN THE AFTERNOON. SEVERE STORM OUTLOOK OVER NORTHEAST
COLORADO IN THE AFTN...WITH LARGE HAIL AND DAMAGING WIND THE MAIN
ISSUES. COULD SEE A DENVER CYCLONE IN THE AFTN WHICH MAY BE THE
BEST LOCATION FOR SEVERE THUNDERSTORMS. NAM SOUNDINGS QUITE
UNSTABLE SO MAIN ISSUE WILL BE DISSOLVING THE CAP THE AFTERNOON.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 216 PM MDT TUE JUN 16 2015

A FAIRLY FLAT UPPER RIDGE ON WEDNESDAY NIGHT WILL GRADUALLY
STRENGTHEN AND BUILD OVER THE SOUTHWESTERN UNITED STATES INTO
COLORADO THROUGH FRIDAY NIGHT. THE FLOW ALOFT WILL BE RELATIVELY
WEAK AND WEST OR NORTHWESTERLY ALL FIVE PERIODS. THE QG VERTICAL
VELOCITY FIELDS HAVE BENIGN SYNOPTIC SCALE ENERGY FOR THE CWA
THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW LOOKS TO BE
SOUTHEASTERLY DURING THE AFTERNOONS AND EVENINGS...THEN NORMAL
DRAINAGE PATTERNS OVERNIGHT INTO THE MID MORNING TIMES. FOR
MOISTURE...THERE IS SOME WEDNESDAY EVENING THROUGH THURSDAY
EVENING...THEN IT DRIES OUT QUITE A BIT BY FRIDAY AND FRIDAY
NIGHT. PRECIPITABLE WATER VALUES ARE STILL OVER 1.00 INCH OVER THE
EASTERN HALF OF THE PLAINS LATE DAY WEDNESDAY THROUGH THURSDAY
EVENING. THE WESTERN PLAINS AND FOOTHILLS HAVE 0.40 TO 0.80 INCH
DURING THOSE PERIODS. BY FRIDAY AND FRIDAY NIGHT ..VALUES ARE 0.30
TO 0.75 INCH. FOR WEDNESDAY EVENING THROUGH THURSDAY EVENING
...BOUNDARY LAYER DEW POINTS RANGE FROM THE 30S F IN THE FOOTHILLS
TO THE LOWER 60S F OVER THE EASTERN PLAINS. DEW POINTS DROP INTO
THE UPPER 20S TO MID 40S F FOR ALL THE CWA ON FRIDAY AND FRIDAY
NIGHT. THERE IS SOME CAPE WEDNESDAY EVENING...LATE DAY THURSDAY
AND FRIDAY AFTERNOON FOR THE EASTERN TWO-THIRDS OF THE CWA...THE
HIGHEST VALUES ARE WEDNESDAY EVENING. THE QPF FIELDS HAVE
MEASURABLE RAINFALL OVER THE EASTERN THREE-QUARTERS OF THE CWA
WEDNESDAY EVENING...WITH THE MOST OVER THE EASTERN HALF OF THE
PLAINS. THERE IS A TAD OVER THE FAR NORTHEAST CORNER AFTER
MIDNIGHT. THERE IS SOME MEASURABLE RAINFALL OVER THE CWA LATE DAY
THURSDAY...BUT LESS THEN WEDNESDAY EVENING. THERE IS LITTLE TO NO
MEASURABLE RAINFALL FRIDAY OR FRIDAY NIGHT. FOR POPS WILL GO WITH
10-30%S THURSDAY EVENING AND AGAIN LATE DAY WEDNESDAY. FOR
TEMPERATURES...THURSDAY'S HIGHS ARE 1-4 C WARMER THAN WEDNESDAY'S.
FRIDAY'S HIGHS ARE 2-4 C WARMER THAN THURSDAY'S. FOR THE LATER
DAYS...SATURDAY THROUGH TUESDAY...MODELS KEEP UPPER LEVEL RIDGING
FOR THE CWA ALL FOR DAYS. THE AIRMASS IS PRETTY DRY. THE FLOW
ALOFT IS WEST AND SOUTHWESTERLY AND NOT VERY STRONG. TEMPERATURES
WILL BE ABOVE SEASONAL NORMALS. THE NORMAL MID/LATE JUNE PATTERN
SEEMS TO HAVE SETTLED INTO PLACE. |

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 216 PM MDT TUE JUN 16 2015

STORMS MOVING INTO THE DENVER METRO AREA THIS AFTERNOON..SOME OF
WHICH ARE DYING AS THEY MOVE INTO THE URBAN CORRIDOR. MAY STICK
WITH VCTS IN THE TAFS AND SEE HOW THINGS DEVELOP INTO THIS
EVENING. THE STORMS SHOULD NOT PACK AS MUCH RAINFALL DUE PRIMARILY
TO THE FASTER STORM MOTIONS NEAR 25 KTS. S/SWLY WINDS WILL BE
INTERFERED WITH OUTFLOW BOUNDARIES OVER THE NEXT 2-4 HOURS. VFR
CIGS/VSBYS BUT COULD SEE BRIEF ILS CIGS RESTRICTIONS BKN050-060
KFT AGL IF A THUNDERSTORMS PASSES ACROSS THE AIRPORTS. ANOTHER
ISSUE MAY INVOLVE STRATUS/FOG POTENTIAL FM 09-15Z THURSDAY...WITH
MVFR/IFR CIG RESTRICTIONS IF THIS OCCURS.

&&

.HYDROLOGY...
ISSUED AT 216 PM MDT TUE JUN 16 2015

OVERALL STORM MOVEMENT WILL BE FASTER THIS AFTN AND EVENING SO
OVERALL FLASH FLOOD THREAT WILL BE LOWER. A FLOOD WARNING FOR A
LEVEE FAILURE REMAINS IN EFFECT UNTIL 430 PM MDT FRIDAY FOR
NORTHEASTERN MORGAN AND NORTHWESTERN WASHINGTON COUNTIES. THE
FLOOD WARNING FOR THE SOUTH PLATTE NEAR WELDONA HAS BEEN CANCELLED
OTHERWISE NO CHANGES TO CURRENT WARNINGS/ADVISORIES ON NORTHERN
COLORADO'S RIVERS AND STREAMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COOPER
LONG TERM...RJK
AVIATION...COOPER
HYDROLOGY...COOPER
Hazardous weather outlook, Jun 16, 10:11 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1011 AM MDT TUE JUN 16 2015

COZ030>051-171615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1011 AM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL PASS ACROSS WYOMING TODAY WHICH
WILL BRUSH NORTHERN SECTIONS OF COLORADO THROUGH THIS EVENING.
EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING OVER
THE MOUNTAINS AND SECTIONS ACROSS THE PLAINS BORDERING WYOMING.

FOR THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
MOST LOCALES...WITH THE HIGHEST FOCUS OF STRONGER STORMS OVER THE
FAR NORTHEAST PLAINS OF COLORADO DURING THE LATE AFTERNOON AND
EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. SHOWERS AND STORMS WILL DIMINISH LATER IN THE
EVENING AS A DRIER AND WARMER AIRMASS SETTLES IN FROM WESTERN COLORADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...THEN A SLIGHT CHANCE FOR LATE DAY THURSDAY. BY
FRIDAY...CONTINUING INTO EARLY NEXT WEEK...IT LOOKS DRY FOR ALL
AREAS WITH ABOVE NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS OF
COLORADO AFTER 3 PM.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:31 PM MDTSevere Thunderstorm WarningBOUPark29 min
Jun 15, 8:24 PM MDTRiver Flood WarningBOUJefferson37 hr
Jun 15, 11:01 PM MDTFlash Flood WarningBOUElbert4 hr
Jun 15, 11:46 PM MDTAreal Flood AdvisoryBOUElbert3 hr
Jun 16, 4:00 PM MDTSevere Thunderstorm WarningBOULarimer, Weld45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.